MAUDE Adverse Event Report: ANGIODYNAMICS, INC. NANOKNIFE SINGLE ELECTRODE PROBE, 15CM; LOW ENERGY DIRECT CURRENT ABLATION DEVICE

ANGIODYNAMICS, INC. NANOKNIFE SINGLE ELECTRODE PROBE, 15CM; LOW ENERGY DIRECT CURRENT ABLATION DEVICE
Model Number H787204001015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).Device unavailable for return.
 
Event or Problem Description
As reported (b)(6) 2016, on (b)(6) 2016, a patient of unknown age and gender had presented for an ire (irreversible electroporation) procedure of the pancreas.The procedure was successfully completed with no report of complications or device malfunctions, including a good immediate post ct scan.It was reported that approximately 4 weeks post procedure, via a ct scan, the treating physician noted a "necrotic area and some gas bubbles" at the ablation site.At approximately 6-7 weeks post procedure, it was reported the patient was admitted to the hospital with a gi bleed from the gbd (gastroduodenal artery) which runs through the ablation site.Angiodynamics is attempting to obtain additional information as to the patient's well being in regards to the event.It was reported the disposable nanoknife probe is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
This medwatch report is not to report a device malfunction, but an adverse patient event.There was no reported malfunction of the nanoknife system (generator and probe,).No part of the system was returned for evaluation.As an evaluation of the associated disposable device or the associated ire unit was not performed, the customers reported complaint of bleeding, 6-7 weeks post percutaneous ire treatment could not be confirmed.Though the complaint could not be confirmed, the most likely cause to post treatment bleeding is due to a patient issue.It is unknown if the patient had any other health conditions that could affect the ire treatment or the healing process.No complications were reported during the procedure and there was no report of a device malfunction.The nanoknife generator user manual (160-105261) states that patients may be at risk with insufficient muscle blockade or anesthetic analgesia (reflex tachycardia and reflex hypertension); patients with abnormal sinus rhythm prior to an ablation (arrhythmia); patients with a history of hypertension (hypertension); or patients with partial portal venous thrombosis, low central venous pressure (cvp), and a prothrombotic condition (venous thrombosis).A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
NANOKNIFE SINGLE ELECTRODE PROBE, 15CM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION DEVICE
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
MDR Report Key6016434
Report Number1319211-2016-00140
Device Sequence Number83470
Product Code OAB
UDI-Device IdentifierH787204001015
UDI-PublicH787204001015
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K060054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberH787204001015
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2016
Supplement Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1